Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 34, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2010, 7:06 PM EDT for Henry County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2010, 7:06 PM EDT (23:06 UTC)
- Expired
- Apr 20, 2010, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Henry County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:18 PM EDT | HAIL 1 | 3 E Mcdonough, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS52 KFFC 202306
SVRFFC
GAC151-202330-
/O.NEW.KFFC.SV.W.0034.100420T2306Z-100420T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT TUE APR 20 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCDONOUGH...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCUST GROVE...KELLYTOWN AND OLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3354 8421 3352 8405 3349 8403 3349 8396
3347 8394 3345 8393 3340 8398 3339 8397
3338 8398 3336 8401 3336 8403 3331 8407
3337 8427
TIME...MOT...LOC 2305Z 284DEG 19KT 3343 8413
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:15 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 20, 6:15 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...AMENDED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT TUE APR 20 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SURFACE LOW CURRENTLY MOVING ACROSS NORTHWEST GEORGIA. BEST INSTABILITY IS CONFINED TO THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA WHERE SOME HEATING HAS OCCURRED. PRECIPITATION WILL BE ENDING FROM WEST TO EAST THIS EVENING WITH ONLY LINGERING SHOWERS IN THE FAR EAST AFTER MIDNIGHT. WEAK SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTLE INTO THE FORECAST AREA THROUGH THE BALANCE OF THE SHORT TERM FORECAST PERIOD. BY LATE THURSDAY THE SURFACE RIDGE IS MOVING OFF THE EAST COAST ALLOWING FOR A STRONG SOUTHERLY RETURN FLOW TO BEGIN. .LONG TERM /FRIDAY THROUGH TUESDAY/... BY FRIDAY THE UPPER LEVEL RIDGE AHEAD OF A DEEP UPPER LOW OVER THE PLAINS PUSHES EAST OF THE STATE WITH INCREASING SOUTHWESTERLY... DIFFLUENT...UPPER LEVEL FLOW OVER THE REGION. STRONG SOUTHERLY LOW LEVEL FLOW WILL BE SWEEPING AMPLE MOISTURE NORTH OFF OF THE GULF OF MEXICO BETWEEN THE SURFACE HIGH PARKED OFF THE CAROLINA COAST AND THE DEEP LOW OVER THE CENTRAL U.S. SURFACE AND UPPER LOW CENTERS LIFT NORTHEAST INTO THE WESTERN GREAT LAKES AND OHIO VALLEY OVER THE WEEKEND. MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY. I HAVE MADE NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST TRENDS AT THIS TIME AS MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM. 20 && .AVIATION... WEAK UPPER SYSTEM IN NW FLOW ALOFT MOVING FROM THE SOUTHERN OH VALLEY/EASTERN TN VALLEY INTO THE MID-ATLANTIC REGION. WEAK ASSOCIATED SFC LOW DRIFTING ACROSS NW GA THIS EVENING. MARKED DEWPOINT GRADIENT NOTED ALONG THE FRONT SUPPORTING A SECONDARY LINE OF SHRA/TSRA MOVING ACROSS THE ATL TRACON...WITH MORE SUBSTANTIAL ACTIVITY ALONG PREFRONTAL TROUGH ACROSS CENTRAL/SOUTH GA. DAYTIME HEATING PUSHED CAPES TO 1000+ AHEAD OF THE FRONT...SUPPORTING TSRA IN THE ATL AREA. ALL ACTIVITY SHOULD DIMINISH QUICKLY AFT 00Z. CIGS AND SFC WIND PROBLEMATIC THROUGH 06Z. LOWER IFR CIGS PULLED BACK INTO E/N SIDE OF ATL ON BACK SIDE OF SHRA ACTIVITY AND EAST SIDE OF WEAK SFC LOW. THIS MAY CONTINUE FOR A COUPLE OF HOURS...BEFORE MVFR CIGS PREVAIL. AFT 06Z...ALL INDICATIONS ARE THAT VFR SHOULD PREVAIL...WITH JUST SKC OR SCT-BKN250 AT WORST REMAINDER OF TAF VALID PERIOD. SFC WIND FIELD VERY CHAOTIC IN VICINITY OF WEAK SFC LOW AND SHRA/TSRA ACTIVITY. FEEL THAT E-SE WINDS MAY PREVAIL AT ATL FOR A FEW HOURS...BEFORE MORE BONAFIDE NW FLOW EVOLVES BY OR AFTER 06Z...COINCIDENT WITH CLEARING. NW WINDS MAY INCREASE TO 10-15KTS WITH SOME GUSTS TO 18KTS AT ATL BY 16Z WED. VFR VSBY EXPECTED OVERNIGHT FOR ATL...BUT OTHER TAF SITES...PARTICULARLY MCN AND AHN...COULD SEE IFR OR WORSE IN FOG AFT 06Z WITH WET GROUND AND NEAR CALM WINDS. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 75 47 80 54 / 50 0 5 5 5 ATLANTA 49 74 49 78 57 / 30 0 5 5 10 BLAIRSVILLE 45 71 43 74 49 / 50 0 5 10 10 CARTERSVILLE 45 75 44 77 50 / 30 0 5 10 10 COLUMBUS 53 78 51 82 57 / 20 0 5 5 5 GAINESVILLE 49 74 48 78 55 / 50 0 5 5 10 MACON 53 77 48 81 54 / 50 0 0 5 5 ROME 46 74 44 78 51 / 20 0 5 10 10 PEACHTREE CITY 47 76 45 79 51 / 30 0 5 5 5 VIDALIA 57 79 54 82 57 / 60 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
Hazardous weather outlook, Apr 20, 4:45 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT TUE APR 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL GEORGIA THIS EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH CENTRAL...CENTRAL...AND NORTHEAST GEORGIA THIS EVENING. .SYNOPSIS... A WEAK LOW PRESSURE AREA ALOFT WILL MOVE FROM THE EASTERN OHIO VALLEY TOWARD THE MID-ATLANTIC REGION THROUGH WEDNESDAY. AN ASSOCIATED WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THIS EVENING WILL BE CLOUD-TO-GROUND LIGHTNING...LOCALLY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 35 MPH. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM AUGUSTA...TO MACON...TO AMERICUS. THUNDERSTORMS ARE EXPECTED TO END BY 10 PM EDT. .DISCUSSION... A WEAK UPPER DISTURBANCE WAS MOVING FROM THE EASTERN OHIO AND TENNESSEE VALLEY TOWARD THE MID-ATLANTIC REGION. A COLD FRONT WAS MOVING INTO NORTHWEST GEORGIA THIS EVENING. A PRE-FRONTAL TROUGH WAS NOTED ACROSS EAST CENTRAL AND CENTRAL GEORGIA. A MARKED DEWPOINT DEPRESSION WAS NOTED ALONG THE FRONT. WEAK TO MODERATE INSTABILITY AND WEAK SHEAR...COMBINED WITH AFTERNOON HEATING AND ADEQUATE LOW-LEVEL MOISTURE...WILL ALLOW FOR A FEW STRONG THUNDERSTORMS THIS EVENING...ESPECIALLY ACROSS THE EASTERN AND CENTRAL PORTIONS OF MIDDLE GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ALONG THE ACTUAL COLD FRONT AS IT MOVES THROUGH NORTH GEORGIA...INCLUDING ATLANTA THIS EVENING. A FEW OF THESE MAY BECOME STRONG ENOUGH TO PRODUCE PEA-SIZED HAIL AND GUSTY WINDS. THE THREAT FOR THUNDERSTORMS WILL END QUICKLY AREAWIDE AFTER 10 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY...SOME OF WHICH MAY BECOME STRONG. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA MONDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING...BUT SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS THAT PRODUCE HAIL AND/OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Apr 20, 5:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT TUE APR 20 2010 GAZ044-053>055-202245- 555 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 645 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR UNION CITY TO WEST OF PALMETTO... MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION CITY...FAIRBURN...PALMETTO...RIVERDALE...FOREST PARK...SANDY CREEK...KENWOOD...CANNONGATE...FORT GILLEM...LAKE CITY...TYRONE... MORROW...ELLENWOOD...JONESBORO AND REX. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Apr 20, 5:57 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT TUE APR 20 2010 GAZ106-108-202230- 557 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRISP AND WILCOX COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCHELLE TO WENONA...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CRISP AND WILCOX COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST CRISP...CORDELE...SEVILLE... WENONA...PITTS...ROCHELLE...HATLEY...ANTIOCH CHURCH...DOUBLE RUN... OWENSBORO AND BROWNING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 20, 5:58 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL FAIRBURN 33.57N 84.58W
04/20/2010 E0.25 INCH FULTON GA PUBLIC
&&
20Local storm report, Apr 20, 6:27 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 SE CORDELE 31.93N 83.73W
04/20/2010 E0.75 INCH CRISP GA COUNTY OFFICIAL
&&
JLFLocal storm report, Apr 20, 6:39 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 W JONESBORO 33.53N 84.40W
04/20/2010 E1.00 INCH CLAYTON GA PUBLIC
&&
20Special weather statement, Apr 20, 6:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT TUE APR 20 2010 GAZ045-046-054-055-057-202330- 646 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FAYETTE... HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES UNTIL 730 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND SNAPFINGER TO TYRONE...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FAYETTE...HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...KENWOOD...TYRONE...PANTHERSVILLE...GRESHAM PARK...HIDDEN VALLEY PARK...EAGLES LANDING...ATLANTA MOTOR SPEEDWAY...STOCKBRIDGE...HAMPTON...FORT GILLEM...ELLENWOOD...LAKE CITY...REX AND MORROW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Dooly, Pulaski, Wilcox | 40 min |
| Apr 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 42 min |
| Apr 20, 6:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 22 min |
| Apr 20, 7:39 PM EDT | Tornado Warning | FFC | Butts | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.